Journal of Symbolic Logic 68 (4):1362-1376 (2003)

It is shown that the class of Kolmogorov-Loveland stochastic sequences is not closed under selecting subsequences by monotonic computable selection rules. This result gives a strong negative answer to the question whether the Kolmogorov-Loveland stochastic sequences are closed under selecting sequences by Kolmogorov-Loveland selection rules, i.e., by not necessarily monotonic, partial computable selection rules. The following previously known results are obtained as corollaries. The Mises-Wald-Church stochastic sequences are not closed under computable permutations, hence in particular they form a strict superclass of the class of Kolmogorov-Loveland stochastic sequences. The Kolmogorov-Loveland selection rules are not closed under composition
Keywords No keywords specified (fix it)
Categories (categorize this paper)
DOI 10.2178/jsl/1067620192
Edit this record
Mark as duplicate
Export citation
Find it on Scholar
Request removal from index
Revision history

Download options

PhilArchive copy

Upload a copy of this paper     Check publisher's policy     Papers currently archived: 71,512
Through your library

References found in this work BETA

A New Interpretation of the von Mises' Concept of Random Sequence.Donald Loveland - 1966 - Zeitschrift fur mathematische Logik und Grundlagen der Mathematik 12 (1):279-294.

Add more references

Citations of this work BETA

Uniform Distribution and Algorithmic Randomness.Jeremy Avigad - 2013 - Journal of Symbolic Logic 78 (1):334-344.
Computable Randomness and Betting for Computable Probability Spaces.Jason Rute - 2016 - Mathematical Logic Quarterly 62 (4-5):335-366.

View all 7 citations / Add more citations

Similar books and articles


Added to PP index

Total views
21 ( #537,621 of 2,520,899 )

Recent downloads (6 months)
1 ( #405,457 of 2,520,899 )

How can I increase my downloads?


My notes